Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2020, 3:49 PM EDT for Columbia County, Dutchess County, Ulster County, New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2020, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 3, 2020, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, NY, Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 70 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:49 PM EDT | TSTM WND DMG | 2 Wsw Tivoli, NY | A FEW TREES REPORTED DOWN IN GLASCO |
| Jul 3, 4:00 PM EDT | TSTM WND DMG | Kingston, NY | SCATTERED TREES KNOCKED DOWN IN THE KINGSTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WUUS51 KALY 031949
SVRALY
NYC021-027-111-032030-
/O.NEW.KALY.SV.W.0055.200703T1949Z-200703T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
349 PM EDT Fri Jul 3 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Ulster County in east central New York...
Northwestern Dutchess County in east central New York...
Southwestern Columbia County in east central New York...
* Until 430 PM EDT.
* At 348 PM EDT, a severe thunderstorm was located over Saugerties
South, or near Saugerties, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kingston, Saugerties, Rhinebeck, Hyde Park, Hurley, Red Hook, Lake
Katrine, Staatsburg, Tillson, Saugerties South, Port Ewen, Esopus,
Rosendale, Veteran, Tivoli, Centerville, Rolling Meadows, Salt
Point, Norrie Heights and Kerleys Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4177 7410 4209 7408 4211 7392 4210 7387
4208 7382 4205 7380 4176 7379
TIME...MOT...LOC 1948Z 351DEG 14KT 4203 7398
HAIL...0.75IN
WIND...60MPH
$$
KSL1 follow-up statement
390
WWUS51 KALY 032006
SVSALY
Severe Weather Statement
National Weather Service Albany NY
406 PM EDT Fri Jul 3 2020
NYC021-032015-
/O.CAN.KALY.SV.W.0055.000000T0000Z-200703T2030Z/
Columbia NY-
406 PM EDT Fri Jul 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBIA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4177 7410 4204 7408 4205 7393 4204 7387
4203 7382 4201 7380 4176 7379
TIME...MOT...LOC 2005Z 351DEG 14KT 4196 7397
$$
NYC027-111-032030-
/O.CON.KALY.SV.W.0055.000000T0000Z-200703T2030Z/
Ulster NY-Dutchess NY-
406 PM EDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL ULSTER AND NORTHWESTERN DUTCHESS COUNTIES...
At 405 PM EDT, a severe thunderstorm was located over Lake Katrine,
or over Kingston, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kingston, Rhinebeck, Hyde Park, Hurley, Red Hook, Lake Katrine,
Staatsburg, Tillson, Port Ewen, Esopus, Rosendale, Rolling Meadows,
Salt Point, Norrie Heights, Maple Hill, Sweet Meadows, Linden Acres,
Hillside, Haviland and Fraleighs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4177 7410 4204 7408 4205 7393 4204 7387
4203 7382 4201 7380 4176 7379
TIME...MOT...LOC 2005Z 351DEG 14KT 4196 7397
HAIL...0.75IN
WIND...60MPH
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:38 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 3, 3:38 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 338 PM EDT Fri Jul 3 2020 .SYNOPSIS... Showers and thunderstorms will continue mainly along and south of I-90 through this evening. The remainder of the holiday weekend into early next week looks mainly dry and very warm. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 330 pm, seeing convective activity blossoming mainly along and south of I-90 ahead of a shortwave trough. Thus far, the main hazard has been briefly heavy rainfall, exemplified by the NYS Mesonet site at Johnstown picking up 0.75 inches of rain in about 15 minutes. A moist airmass is in place ahead of this wave, with PWAT of 1.79 inches recorded on the 12Z KALY RAOB (above the 90th percentile per SPC climatology). Low levels are quite moist as well with dewpoints in the upper 60s and low 70s. Despite weak midlevel lapse rates, 00Z HREF forecasts 750-1500 J/kg SBCAPE developing, highest along/south of I-90, although there is some concern that the midlevel clouds in place may not allow for the full warming/destabilizing potential closer to the I-90 corridor. Midlevel wind flow is borderline for both organized severe storms and heavy rain potential, as the deep layer shear (< 25 kt) is fairly weak, but the flow will be enough to keep storms from moving too slowly. Even so, the degree of moisture in the atmosphere suggests some strong downdrafts are possible due to precip loading, and heavy rainfall is also likely in any storm. CAMs continue to highlight the Mohawk Valley, eastern Catskills, Mid Hudson Valley, Taconics, and western New England for the heaviest rainfall, tied to low-level convergence zones. Will highlight these areas with heavy rain wording. Gusty winds will be possible in any storm, but so far this has not materialized with shallow updrafts. Marginal risk for both severe wx and excessive rain looks good; flash flood guidance is quite high where the greatest QPF is forecast which should mitigate flood risk. Greatest risk for thunderstorms is through 24Z (8 pm). Drier airmass is already beginning to push into the southern Adirondacks and Glens Falls region where precip chances will be lower for the rest of the afternoon. Tonight, a drier airmass will continue to filter into the area from the north and east, associated with a partially modified airmass emanating from a weak high over the Canadian Maritimes. Some showers may linger over southern zones before quickly ending. Despite the drier air, is does not appear to be a robust enough dry signal at the surface to eliminate fog. Have maintained patchy fog wording, although there is a chance it could end up more low stratus than fog. Lows are forecast to be a bit milder than normal in the upper 50s to mid-60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Models show height rises for Independence Day in the wake of today/tonight's shortwave. In addition, a drier airmass should be in place with PWATs generally 1.25 inches or less, close to seasonal normal values. Forecast sounding suggest rather deep mixing, which should allow dewpoints to fall into the 50s and low 60s in the afternoon. So it follows that model QPF is sparse tomorrow, with just some activity forecast over the higher terrain of western New England and perhaps the eastern Catskills, where we will maintain slight chance PoPs. Forecast soundings suggest skinny CAPE with a lot of dry air at mid levels, so it seems that updrafts would have difficulty sustaining themselves. With 850 mb temps around 15C, expect highs mainly in the 80s, several degrees above normal. A tranquil night is expected Saturday night, although an isolated storm over the southern Adirondacks associated with weak height falls cannot be ruled out toward daybreak Sunday. Lows slightly milder than normal in the mid-50s to mid-60s. On Sunday, the forecast area will be in rather fast northwesterly flow between an expansive upper ridge encompassing much of the eastern US and a trough working into northern New England. It will be a similar airmass to Independence Day, with very warm highs in the 80s to near 90 and rather low humidity levels. As such, model instability progs are not impressive, generally under 1000 J/kg. However, there is a hint of a weak shortwave tracking into our northern zones (southern Adirondacks and Lake George - Glens Falls region), along with a weak surface boundary that could touch off some showers and storms. 20-30 PoPs will handle this for now. Another tranquil night expected Sunday night with lows in the mid- 50s to mid-60s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Hot and humid weather is on tap as an upper-level ridge builds across the region. Temperatures early in the week will range from the 80s to lower 90s, then slowly rise to the mid-80s to mid-90s Wednesday through Friday. Dew points will generally be in the 60s with some lower 70s possible, especially by the later part of the week. This could yield apparent temperatures in the 95-100 F range in some parts of the region. Multiple days of heat headlines may be needed. With the hot and humid air mass, multiple shortwaves/disturbances are expected to pass overhead, which can aid in mainly afternoon/evening showers and thunderstorms. Monday and Tuesday look to be the days with the least coverage (isolated) with greater coverage (scattered) Wednesday through Friday. It is too soon to determine severe potential on these days, though rather high precipitable water values of 1.25 to 1.75" could lead to locally heavy rainfall. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Scattered showers and thunderstorms are developing and will push from north to south into this evening. Much of the activity is already south of KGFL, so will only include VCSH there as most if not all activity may be done there. Included TEMPO groups for KALB/KPSF/KPOU for estimated timing of showers/t-storms based on current radar and hi-res guidance. Any heavier shower/t-storm can drop flight categories to IFR/MVFR. Otherwise, expect VFR through this afternoon. As activity pulls away this evening, low-level stratus and/or fog will be the concern for the overnight. The best confidence for fog will be at KGFL/KPSF, where IFR conditions were included for this update. Stratus is more likely at KALB. KPOU could be either or both. Any fog or low stratus will lift Saturday morning with VFR conditions returning. Wind will be out of the north to northeast at 4-8 kt through this afternoon, then become calm tonight. Wind will then be out of the north to northeast at 3-6 kt tomorrow. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. NO SIG WX. Monday Night: Low Operational Impact. NO SIG WX. Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A very warm and drier airmass will take hold for the weekend into Monday. Minimum RH values are expected to be in the 30 to 50 percent range for Independence Day, and 30 to 40 percent for Sunday and Monday. They will rebound to 80 to 100 percent at night. Winds will be fairly light each day. Precipitation chances will be minimal. && .HYDROLOGY... Locally heavy rainfall remains possible through this evening, mainly along and south of I-90. Basin average totals are generally 0.25 to 1.00 inches south of I-90, but locally up to two inches is possible. Some urban/poor drainage flooding cannot be ruled out. High flash flood guidance due to dry antecedent conditions where the heaviest rainfall is forecast over the Mid Hudson Valley/Litchfield Hills will mitigate flash flood potential, although isolated flash flooding cannot be ruled out. Mainly dry weather returns for the rest of the holiday weekend into Monday with only a couple of isolated thunderstorms possible at times. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...Thompson SHORT TERM...Thompson LONG TERM...Rathbun AVIATION...Rathbun FIRE WEATHER...Thompson HYDROLOGY...Thompson
Hazardous weather outlook, Jul 3, 4:57 AM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 457 AM EDT Fri Jul 3 2020 MAZ001-025-NYZ032-033-038>043-048>050-053-054-082>084-VTZ013>015- 041100- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Rensselaer- Eastern Rensselaer-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 457 AM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for the southern Adirondacks, Mohawk valley, Capital Region, Lake George Saratoga Region, central and northern Taconics, southern Vermont and the Berkshires. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon into the early evening. Locally heavy rain is possible with any thunderstorm across the area that could cause ponding of water on roadways and standing water in low lying areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Monday and Wednesday. Heat indices may approach Heat Advisory criteria Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-NYZ047-051-052-058>061-063>066-041100- Northern Litchfield-Southern Litchfield-Schoharie-Western Albany- Eastern Albany-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 457 AM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for the Schoharie Valley, eastern Catskills, mid Hudson Valley, southern Taconics and northwestern Connecticut. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon into the early evening. There is a Marginal Risk for severe thunderstorms with large hail and damaging winds for areas to the south and west of the Capital District. Locally heavy rain is also possible with any thunderstorms across the area that could cause ponding of water on roadways and standing water in low lying areas as well as isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Monday and Wednesday. Heat indices may approach Heat Advisory criteria Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 3, 9:58 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
958 AM EDT FRI JUL 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 3 NE QUEENSBURY 43.39N 73.64W
07/02/2020 WARREN NY NEWSPAPER
TREE DOWN ON VEHICLE ON MEADOWBROOK RD
0412 PM TSTM WND DMG GLENS FALLS 43.31N 73.64W
07/02/2020 WARREN NY NEWSPAPER
TREE SPLIT ON RIDGE ST NEAR QUEENSBURY HOTEL
0430 PM TSTM WND DMG 2 S WILTON 43.14N 73.74W
07/02/2020 SARATOGA NY TRAINED SPOTTER
TREE DOWN - UPROOTED
0435 PM TSTM WND DMG 4 N SCHUYLERVILLE 43.16N 73.58W
07/02/2020 WASHINGTON NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN AT ROUTE 4 AND FORT MILLER RD
0440 PM TSTM WND DMG 1 ENE MILTON 43.04N 73.83W
07/02/2020 SARATOGA NY METEOROLOGIST
TREE DOWN AT FERN DR AND HATHORN BLVD
0450 PM TSTM WND DMG 1 WNW CAMBRIDGE 43.03N 73.40W
07/02/2020 WASHINGTON NY TRAINED SPOTTER
TREES AND WIRES DOWN
0525 PM TSTM WND DMG 1 E COHOES 42.77N 73.68W
07/02/2020 ALBANY NY 911 CALL CENTER
TREE DOWN. TIME ESTIMATED BY RADAR.
0528 PM TSTM WND DMG SYCAWAY 42.74N 73.66W
07/02/2020 RENSSELAER NY SOCIAL MEDIA
TREE SNAPPED ON GREENE ST
0532 PM TSTM WND DMG 2 ESE ROTTERDAM 42.77N 73.93W
07/02/2020 SCHENECTADY NY SOCIAL MEDIA
TREE DOWN ON I-890 EASTBOUND NEAR HIGHBRIDGE RD EXIT
0535 PM TSTM WND DMG 2 W POESTENKILL 42.69N 73.60W
07/02/2020 RENSSELAER NY SOCIAL MEDIA
TREE DOWN ON WEATHERWAX RD NEAR VICTORIAN DR
0540 PM TSTM WND DMG WEST SAND LAKE 42.65N 73.60W
07/02/2020 RENSSELAER NY PUBLIC
TREE DOWN ON SPRINGER RD NEAR ROUTE 43
0548 PM TSTM WND DMG 1 NNW ALBANY 42.68N 73.79W
07/02/2020 ALBANY NY SOCIAL MEDIA
LARGE TREE BRANCH SNAPPED, LEANING ON BUILDING ON VER
PLANCK STREET. TIME ESTIMATED BY RADAR.
0548 PM TSTM WND DMG 1 ENE KNOX 42.68N 74.10W
07/02/2020 ALBANY NY 911 CALL CENTER
A LARGE TREE WAS DOWNED ON BERNE-ALTAMONT ROAD
0549 PM TSTM WND DMG 1 NNE NIVERVILLE 42.46N 73.64W
07/02/2020 COLUMBIA NY DEPT OF HIGHWAYS
NY ROUTE 203 CLOSED DUE TO TREE DOWN ON WIRES
0551 PM TSTM WND DMG CASTLETON-ON-HUDSON 42.53N 73.75W
07/02/2020 RENSSELAER NY SOCIAL MEDIA
LARGE TREE DOWN GREENE AVE AND CHESTNUT ST
0555 PM TSTM WND DMG 1 S DELMAR 42.61N 73.83W
07/02/2020 ALBANY NY 911 CALL CENTER
TREE AND WIRES DOWN. TIME ESTIMATED BY RADAR.
0558 PM TSTM WND DMG 1 NW BERNE 42.64N 74.15W
07/02/2020 ALBANY NY 911 CALL CENTER
TREE AND WIRES DOWN ON ROCK ROAD
0559 PM TSTM WND DMG 1 NNW BERNE 42.64N 74.14W
07/02/2020 ALBANY NY 911 CALL CENTER
TREE DOWN BLOCKING ROAD NEAR THE INTERSECTION OF
PLEASANT VALLEY ROAD AND BERNE-ALTAMONT ROAD. TIME
ESTIMATED BY RADAR.
0559 PM TSTM WND DMG 1 SSW DELMAR 42.61N 73.85W
07/02/2020 ALBANY NY 911 CALL CENTER
LARGE TREE DOWN. TIME ESTIMATED BY RADAR.
0600 PM TSTM WND GST 1 NW KINDERHOOK 42.41N 73.72W
07/02/2020 M51 MPH COLUMBIA NY NYS MESONET
0603 PM TSTM WND DMG 1 NNE NIVERVILLE 42.46N 73.64W
07/02/2020 COLUMBIA NY 911 CALL CENTER
TREE AND WIRES DOWN LITTLE LAKE RD AND ROUTE 203
0603 PM TSTM WND DMG 2 SE NIVERVILLE 42.42N 73.62W
07/02/2020 COLUMBIA NY 911 CALL CENTER
TREE DOWN HARRIS RD
0607 PM TSTM WND DMG 1 SSW STOTTVILLE 42.27N 73.77W
07/02/2020 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON WIRES DELAWARE AVE
0612 PM TSTM WND DMG 2 ENE CLAVERACK 42.23N 73.69W
07/02/2020 COLUMBIA NY 911 CALL CENTER
TREE AND WIRES DOWN ORCHARD RD
0612 PM TSTM WND DMG 1 NNW RAVENA 42.49N 73.82W
07/02/2020 ALBANY NY 911 CALL CENTER
TREE AND WIRES DOWNED AT FULLER ROAD AND ROUTE 9W
0622 PM TSTM WND DMG 4 NNW CLERMONT 42.14N 73.87W
07/02/2020 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON HOUSE HILLTOP RD
0653 PM TSTM WND DMG 1 E PINE PLAINS 41.98N 73.63W
07/02/2020 DUTCHESS NY DEPT OF HIGHWAYS
TREE DOWN ROUTE 82 NORTH OF CHURCH ST
0655 PM TSTM WND DMG 5 WSW PINE PLAINS 41.96N 73.75W
07/02/2020 DUTCHESS NY DEPT OF HIGHWAYS
TREE DOWN ROUTE 199 EAST OF TACONIC PARKWAY
0708 PM TSTM WND DMG 1 SE FAIRVIEW 41.72N 73.90W
07/02/2020 DUTCHESS NY DEPT OF HIGHWAYS
TREE DOWN ROUTE 155 AT UNDERHILL RD
&&
EVENT NUMBER ALY2002516 ALY2002515 ALY2002511 ALY2002513 ALY2002512
ALY2002521 ALY2002533 ALY2002514 ALY2002519 ALY2002518 ALY2002517
ALY2002532 ALY2002537 ALY2002531 ALY2002520 ALY2002534 ALY2002538
ALY2002535 ALY2002536 ALY2002525 ALY2002526 ALY2002527 ALY2002528
ALY2002529 ALY2002539 ALY2002530 ALY2002523 ALY2002522 ALY2002524
DBTLocal storm report, Jul 3, 11:16 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1116 AM EDT FRI JUL 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 1 NW PITTSFIELD 42.46N 73.27W
07/02/2020 BERKSHIRE MA PUBLIC
A LARGE TREE WAS SNAPPED
&&
EVENT NUMBER ALY2002540
DBTSpecial weather statement, Jul 3, 3:12 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Albany NY 312 PM EDT Fri Jul 3 2020 NYZ058>061-064-065-032000- Eastern Columbia-Eastern Greene-Western Columbia-Western Greene-Western Dutchess-Eastern Ulster- 312 PM EDT Fri Jul 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER... NORTHWESTERN DUTCHESS...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE COUNTIES... At 311 PM EDT, a strong thunderstorm was located over Catskill, moving southeast at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Catskill, Saugerties, Livingston, Clermont, Red Hook, Saugerties South, North-South Lake Campground, Cairo, Veteran, Germantown, Taghkanic, Tivoli, Kerleys Corners, Quarryville, Burden Dock, Manorville, Katsbaan, Burden, Churchtown and Linden Acres. This includes Interstate 87 between exits 20 and 21. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4226 7409 4233 7395 4210 7357 4197 7395 TIME...MOT...LOC 1911Z 314DEG 18KT 4222 7391 KSL
Special weather statement, Jul 3, 3:28 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT Fri Jul 3 2020
NYZ058>060-064-065-032015-
Eastern Greene-Western Columbia-Western Greene-Western
Dutchess-Eastern Ulster-
328 PM EDT Fri Jul 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE
COUNTIES...
At 328 PM EDT, a strong thunderstorm was located over High Falls, or
near Saugerties, moving south at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingston, Catskill, Saugerties, Rhinebeck, Hurley, Clermont, Red
Hook, Lake Katrine, Staatsburg, Saugerties South, Port Ewen, Esopus,
Veteran, Milan, Germantown, Tivoli, Centerville, Rolling Meadows,
Norrie Heights and Kerleys Corners.
This includes Interstate 87 between exits 19 and 20.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4218 7409 4222 7386 4189 7371 4187 7376
4180 7405
TIME...MOT...LOC 1928Z 347DEG 17KT 4214 7397
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:29 PM EDT | Areal Flood Advisory | ALY | Albany | 2 hr |
| Jul 3, 3:12 PM EDT | Special Weather Statement | ALY | Columbia | 48 min |
| Jul 3, 3:28 PM EDT | Special Weather Statement | ALY | Ulster | 47 min |
| Jul 3, 4:22 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 53 min |
| Jul 3, 5:24 PM EDT | Special Weather Statement | ALY | Putnam | 21 min |
| Jul 3, 6:01 PM EDT | Areal Flood Advisory | ALY | Washington | 98 min |
| Jul 3, 7:15 PM EDT | Special Weather Statement | ALY | Rensselaer | 30 min |
| Jul 3, 7:49 PM EDT | Special Weather Statement | ALY | Schenectady | 26 min |
| Jul 3, 7:55 PM EDT | Special Weather Statement | ALY | Albany | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.